Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 131, NWS Des Moines, IA

July 13, 20124 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 13, 2012, 9:01 PM CDT for 4 counties in Iowa. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2012, 9:01 PM CDT (02:01 UTC)
Expired
Jul 13, 2012, 9:45 PM CDT
In force
44 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA

The radar

The Des Moines radar (KDMX), 135 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 9:10 PM CDTHAIL 13 Se West Bend, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1895 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1895 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
2103 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WUUS53 KDMX 140201
SVRDMX
IAC091-109-147-151-140245-
/O.NEW.KDMX.SV.W.0131.120714T0201Z-120714T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
901 PM CDT FRI JUL 13 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
  SOUTHWESTERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  SOUTHEASTERN PALO ALTO COUNTY IN NORTHWEST IOWA...
  NORTHEASTERN POCAHONTAS COUNTY IN NORTHWEST IOWA...

* UNTIL 945 PM CDT

* AT 859 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  16 MILES SOUTHWEST OF ALGONA...AND MOVING SOUTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROLFE AND BRADGATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

&&

LAT...LON 4274 9430 4274 9459 4297 9452 4297 9433
TIME...MOT...LOC 0201Z 004DEG 14KT 4291 9445
WIND...HAIL <50MPH 1.00IN

$$

JUNGBLUTH
2 follow-up statements
080 
WWUS53 KDMX 140219
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
919 PM CDT FRI JUL 13 2012

IAC109-147-140228-
/O.CAN.KDMX.SV.W.0131.000000T0000Z-120714T0245Z/
PALO ALTO IA-KOSSUTH IA-
919 PM CDT FRI JUL 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KOSSUTH AND
SOUTHEASTERN PALO ALTO COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4274 9430 4274 9459 4291 9450 4291 9434
      4291 9433
TIME...MOT...LOC 0218Z 004DEG 12KT 4286 9442

$$

IAC091-151-140245-
/O.CON.KDMX.SV.W.0131.000000T0000Z-120714T0245Z/
POCAHONTAS IA-HUMBOLDT IA-
919 PM CDT FRI JUL 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HUMBOLDT AND NORTHEASTERN POCAHONTAS COUNTIES UNTIL 945 PM CDT...

AT 915 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 14 MILES NORTHWEST OF
HUMBOLDT...OR 17 MILES SOUTHWEST OF ALGONA...MOVING SOUTH AT 15 MPH.

AT 910 PM...THE PUBLIC REPORTED QUARTER SIZE HAIL ENDING TWO MILES 
SOUTH OF WEST BEND.

LOCATIONS IMPACTED INCLUDE...
  ROLFE AND BRADGATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4274 9430 4274 9459 4291 9450 4291 9434
      4291 9433
TIME...MOT...LOC 0218Z 004DEG 12KT 4286 9442
WIND...HAIL <50MPH 1.00IN

$$

JUNGBLUTH
004 
WWUS53 KDMX 140240
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
940 PM CDT FRI JUL 13 2012

IAC091-151-140250-
/O.EXP.KDMX.SV.W.0131.000000T0000Z-120714T0245Z/
POCAHONTAS IA-HUMBOLDT IA-
940 PM CDT FRI JUL 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HUMBOLDT AND
NORTHEASTERN POCAHONTAS COUNTIES WILL EXPIRE AT 945 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4274 9430 4274 9459 4291 9450 4291 9434
      4291 9433
TIME...MOT...LOC 0240Z 004DEG 12KT 4279 9443

$$

JUNGBLUTH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:10 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 13, 6:10 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
610 PM CDT FRI JUL 13 2012

...UPDATED FOR AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
ONCE AGAIN TONIGHT THE PRIMARY FORECAST CHALLENGE IS CONVECTIVE
INITIATION. SHOWERS AND STORMS FROM THIS MORNING HAVE SHUNTED DOWN
SOUTHEAST OF OUR AREA AND LEFT MOST OF THE CWA DRY THIS AFTERNOON.
CONVECTIVE DEBRIS CLOUDS HAVE CLEARED OUT OF AREAS ALONG AND WEST OF
I-35 WHERE DESTABILIZATION IS TAKING PLACE. MEANWHILE UP IN SW MN AN
APPROACHING SHORTWAVE HAS GENERATED A FEW STRONG THUNDERSTORMS...BUT
THESE ARE MOVING ONLY VERY SLOWLY SOUTHEAST. SHORT RANGE MODELS
CONTINUE TO HAVE A LOT OF TROUBLE PREDICTING THUNDERSTORM
DEVELOPMENT THIS EVENING...AND THE FORECAST IS LARGELY BASED ON
RADAR TRENDS...PERSISTENCE...AND CONCEPTUAL MODELS. BELIEVE THERE IS
A DECENT CHANCE THAT THE SW MN STORMS COULD MAKE IT DOWN INTO OUR
NORTHERN COUNTIES...AND MAYBE CUT ACROSS OUR NORTHEAST IN
ASSOCIATION WITH THE SHORTWAVE LATER THIS EVENING...AND HAVE GONE
WITH CHANCE POPS ACCORDINGLY. OVER THE REST OF THE CWA THERE IS NO
CLEAR MECHANISM FOR INITIATION...BUT WE MAY SEE DIURNALLY GENERATED
AIRMASS STORMS IN THE AREAS THAT HAVE CLEARED. THUS HAVE KEPT SLIGHT
POPS OVER THE REMAINDER OF OUR COUNTIES THIS EVENING BEFORE TAPERING
THEM OFF AFTER DARK. THE SEVERE THREAT IS MARGINAL DUE TO A LACK OF
EFFECTIVE SHEAR...HOWEVER DECENT INSTABILITY SUPPORTS A CHANCE FOR A
FEW ISOLATED SEVERE CELLS AS DISCUSSED IN SPC PRODUCTS. ASIDE FROM
THE TROUBLESOME POPS THE FORECAST IS PRETTY STRAIGHTFORWARD TONIGHT
WITH LIGHT WINDS AND TEMPERATURES FALLING INTO THE 65 TO 70 RANGE.
FEW CHANGES WERE MADE TO ANY OF THESE FORECAST FIELDS.

.LONG TERM /SATURDAY THROUGH FRIDAY/...
MAIN CONCERNS FOR THE EXTENDED WILL BE THE HEAT DEVELOPING ONCE
AGAIN FOR THE REGION. AS H700 UPPER LEVEL SHORT LEAVES THE REGION
OVERNIGHT ANOTHER LOW WILL DEVELOP IN THE NORTHERN PLAINS ON
SATURDAY. THIS WILL ALLOW FOR CONTINUED SOUTHERLY FLOW AND EASTWARD
ADVECTION OF WARMER AIR AS UPPER LEVEL RIDGE BEGINS TO REBUILD OVER
THE CENTRAL PLAINS. IN THE NEAR TERM...MODELS TRY TO INITIATE SOME
CONVECTION LATE SATURDAY NIGHT ALONG THE NORTHWARD ADVANCING FRONT.
COVERAGE AND CHANCES REMAIN SOMEWHAT QUESTIONABLE...SO WILL LEAVE
CHANCES OUT FOR NOW. ALREADY ON SATURDAY H850 TEMPS DIFFER IN THE
MODELS WITH THE 12Z GFS ONLY AT 18C OVER CENTRAL IOWA AND 12Z NAM UP
TO +24C. EURO AND GEM VARY AS WELL...BUT SUGGEST THAT +20 TO 22C
LOOKS MORE REASONABLE BY 00Z SUNDAY. THIS TRANSLATES TO HIGHS IN THE
LOWER 90S WITH SOME CLOUDS OVER THE AREA AND PLENTY OF SUN. BY SAT
NIGHT FLOW WILL BE MAINLY FROM THE SOUTH...KEEPING TEMPS IN THE
LOWER 70S OVERNIGHT. SUNDAY LOOKS ABOUT THE SAME WITH H850 READINGS
IN THE 21-23C RANGE. BY MONDAY AND TUESDAY WITH THE RIDGE BUILDING
AFTERNOON HIGHS WILL WARM EVEN FURTHER. HIGHS WILL REACH THE MID 90S
OR HIGHER DURING THE AFTERNOONS WITH ONLY MID 70S FOR LOWS. SOME
QUESTIONS REMAIN ABOUT THE AMOUNT OF SFC MOISTURE WITH THE NEXT GO
ROUND OF HEAT. SFC MOISTURE CONTINUES TO POOL SOUTH OF REGION IN
ARKANSAS AND OKLAHOMA IN THE LOWER 70S. ACROSS OUR AREA DEW POINTS
MAY HOLD IN THE 60S TO NEAR 70 AT TIMES EARLY NEXT WEEK. THIS WOULD
KEEP HEAT INDICES NEAR 100 TO 105 F BUT NOT MUCH HIGHER. WE MAY ONCE
AGAIN NEED SOME HEADLINES FOR HEAT NEXT WEEK...GIVEN THE LENGTH OF
HOT WEATHER OVER THE AREA. WILL HAVE TO MAKE REFINEMENTS TO DEW
POINTS OVER THE WEEKEND BASED ON BOTH ADVECTION AND
EVAPOTRANSPIRATION DUE TO CORN.  WITH LACK OF RECENT RAINFALL...WITH
THE EXCEPTION OF TODAY...DEW POINTS MAY NOT RISE AS HIGH AS THE
PREVIOUS EVENT. HOWEVER...ANY MOISTURE WE RECEIVED TODAY IS LIKELY
TO EVAPORATED BACK INTO THE BOUNDARY LAYER AS THE HEAT RATCHETS UP
NEXT WEEK. THERE REMAINS SOME QUESTION ABOUT THE TIMING OF THE MID
WEEK BOUNDARY DRIFTING SOUTH INTO THE AREA. SHORT WAVE ENERGY IN THE
NORTHERN STREAM IS RIDING OVER THE RIDGE. THE GFS CONTINUES ITS
STREAK OF BREAKING OUT PRECIPITATION DAILY...WHILE THE GEM/NAM/EURO
SEEK A MORE REASONABLE APPROACH GIVEN THE HOT DOME AND CONVERGENCE
ALONG THE BOUNDARY. THE 12Z GEM SLOWS THE SOUTHWARD PROGRESSION OF
THE FRONT BY MID WEEK...WHICH SEEMS MORE REASONABLE WITH UPPER LEVEL
FLOW PARALLEL TO THE BOUNDARY. WITH THAT IN MIND...WEDNESDAY HIGHS
LOOK TO ONCE AGAIN BE IN THE MID 90S OVER THE SOUTH BUT SLIGHTLY
COOLER NORTH NEARER THE BOUNDARY. THE NEW EURO IS PULLING THE FRONT
SOUTH WED NIGHT WITH A GREAT LAKES HIGH BRINGING COOLER AIR TO THE
REGION BY THURSDAY AND FRIDAY. AT THIS POINT...CONFIDENCE IN THE
LAST FEW DAYS OF THE EXTENDED HAS DECREASED DUE TO THE DIFFERENCES
IN WHETHER THERE IS ENOUGH SHORTWAVE ENERGY TO TOP THE RIDGE AND
LOWER THE HEIGHTS ACROSS THE GREAT LAKES AND PULL THE FRONT SOUTH
INTO THE STATE. EVEN IF THIS HAPPENS THERE WILL LIKELY ONLY BE A
FEW DAYS OF RELIEF BACK INTO THE 80S TO LOWER 90S BEFORE THE RIDGE
BUILDS AGAIN THE FOLLOWING WEEK.

&&

.AVIATION 14/00Z...
MORNING PRECIPITATION HAS PUSHED OUT...WITH PRECIPITATION CONCERNS
FOCUSED ALONG WEAK BOUNDARY ACROSS NE IOWA. THIS BOUNDARY WILL
CONTINUE TO SLOWLY PUSH SE ACROSS THE STATE...BRINGING CHANCES TO
SITES OVERNIGHT. HOWEVER...HAVE ONLY INCLUDED VCTS MENTION AT KMCW
WITH THIS PACKAGE...WITH LITTLE CONFIDENCE THAT SHOWER AND
THUNDERSTORM ACTIVITY WILL BE WIDESPREAD ENOUGH TO AFFECT OTHER
SITES. BEHIND BOUNDARY HIGH WILL CONTINUE TO PUSH IN...WHICH WILL
BRING VARIABLE WINDS FOR TOMORROW. HOWEVER...ANTICIPATE THE PRIMARY
WIND DIRECTION WILL BE W TO NW.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...LEE
LONG TERM...REV
AVIATION...AWB
Hazardous weather outlook, Jul 13, 3:22 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
322 PM CDT FRI JUL 13 2012

IAZ004>007-015>017-023>026-033>036-044>047-142030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-BOONE-
322 PM CDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. A FEW MAY
BRIEFLY BE SEVERE WITH DAMAGING WINDS OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST INTO SATURDAY
EVENING FOR CENTRAL AND EASTERN IOWA. OTHER LOW THUNDERSTORM
CHANCES ARE IN THE FORECAST INTERMITTENTLY TUESDAY THROUGH
THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY THROUGH TONIGHT.

IAZ027-028-037>039-048>050-057>062-070>075-081>086-092>097-142030-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
322 PM CDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST INTO SATURDAY
EVENING FOR CENTRAL AND EASTERN IOWA. OTHER LOW THUNDERSTORM
CHANCES ARE IN THE FORECAST INTERMITTENTLY TUESDAY THROUGH
THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

REV

In the hours before

Special weather statement, Jul 13, 6:40 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
640 PM CDT FRI JUL 13 2012

IAZ004-005-140000-
EMMET-KOSSUTH-
640 PM CDT FRI JUL 13 2012

...ISOLATED STRONG THUNDERSTORMS NEAR THE MINNESOTA BORDER...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN KOSSUTH COUNTY...MOVING
SOUTHEAST AT 10 MPH.

ANOTHER THUNDERSTORM NEAR ARMSTRONG WILL MOVE SLOWLY EASTWARD.

ONE HALF INCH DIAMETER HAIL AND WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  SWEA CITY...          LEDYARD...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

JUNGBLUTH
Special weather statement, Jul 13, 7:07 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
707 PM CDT FRI JUL 13 2012

IAZ005-140030-
KOSSUTH-
707 PM CDT FRI JUL 13 2012

...STRONG THUNDERSTORM NEAR SWEA CITY...

AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SWEA CITY...MOVING SOUTHEAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  FENTON...             LONE ROCK...          LAKOTA...
  BANCROFT...           TITONKA...            BURT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

JUNGBLUTH
Local storm report, Jul 13, 7:55 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
755 PM CDT FRI JUL 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HAIL             6 NW BANCROFT           43.34N 94.31W
07/13/2012  E1.00 INCH       KOSSUTH            IA   PUBLIC

            TIME ESTIMATED FROM RADAR.

0732 PM     HAIL             3 W BANCROFT            43.30N 94.29W
07/13/2012  E1.75 INCH       KOSSUTH            IA   PUBLIC

            GROUND COVERED IN GOLF BALL SIZE HAIL STONES. TIME
            ESTIMATED FROM RADAR.

0744 PM     HAIL             4 S BANCROFT            43.24N 94.23W
07/13/2012  M1.00 INCH       KOSSUTH            IA   LAW ENFORCEMENT

&&

SKOW
Local storm report, Jul 13, 8:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
839 PM CDT FRI JUL 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             1 S WHITTEMORE          43.05N 94.42W
07/13/2012  E1.00 INCH       KOSSUTH            IA   PUBLIC

0835 PM     HAIL             WHITTEMORE              43.06N 94.42W
07/13/2012  E1.00 INCH       KOSSUTH            IA   PUBLIC

            GROUND WHITE WITH HAIL.

&&

SKOW
Local storm report, Jul 13, 8:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
852 PM CDT FRI JUL 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             WHITTEMORE              43.06N 94.42W
07/13/2012  E1.50 INCH       KOSSUTH            IA   LAW ENFORCEMENT

            DEPUTY WENT TO WHITTEMORE AFTER HAIL AND ESTIAMTES HAIL
            WAS AT LEAST PING PONG BALL SIZED WHEN IT FELL BASED ON
            HAIL STILL ON GROUND. TIME ESTIMATED.

&&

AWB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:22 PM CDTSevere Thunderstorm WarningDMXKossuth53 min
Jul 13, 8:28 PM CDTSevere Thunderstorm WarningDMXKossuth, Palo Alto32 min
Jul 14, 3:00 PM CDTSevere Thunderstorm WarningDMXBoone45 min
Jul 14, 3:51 PM CDTSevere Thunderstorm WarningDMXDallas, Guthrie39 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.